Alert archive / Michigan / Gale Watches in 2012
Gale Watch 25, NWS Gaylord, MI
NWS Gaylord, MI issued this gale watch at Dec 11, 2012, 4:38 PM EST. It took effect at Dec 12, 2012, 7:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 11, 2012, 4:38 PM EST (21:38 UTC)
- In effect from
- Dec 12, 2012, 7:00 PM EST
- Expired
- Dec 12, 2012, 4:05 AM EST
- In force
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
666 WHUS73 KAPX 112138 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 438 PM EST TUE DEC 11 2012 LMZ342-344>346-120545- /O.CON.KAPX.SC.Y.0129.000000T0000Z-121212T0900Z/ /O.NEW.KAPX.GL.A.0025.121213T0000Z-121213T2200Z/ NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 438 PM EST TUE DEC 11 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY... ...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345-LMZ323-341-LSZ321-120545- /O.CON.KAPX.SC.Y.0129.000000T0000Z-121212T0900Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 438 PM EST TUE DEC 11 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
2 follow-up statements
926 WHUS73 KAPX 120328 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1028 PM EST TUE DEC 11 2012 LMZ342-344>346-121130- /O.CON.KAPX.SC.Y.0129.000000T0000Z-121212T0900Z/ /O.CON.KAPX.GL.A.0025.121213T0000Z-121213T2200Z/ NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1028 PM EST TUE DEC 11 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY... ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY. A GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ LHZ345-LMZ323-341-LSZ321-120900- /O.CON.KAPX.SC.Y.0129.000000T0000Z-121212T0900Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 1028 PM EST TUE DEC 11 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
416 WHUS73 KAPX 120905 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 405 AM EST WED DEC 12 2012 LMZ342-344>346-121700- /O.EXP.KAPX.SC.Y.0129.000000T0000Z-121212T0900Z/ /O.UPG.KAPX.GL.A.0025.121213T0000Z-121213T2200Z/ /O.NEW.KAPX.GL.W.0044.121212T2100Z-121213T1600Z/ NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 405 AM EST WED DEC 12 2012 ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 AM EST THURSDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 AM EST THURSDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LMZ341-121700- /O.EXP.KAPX.SC.Y.0129.000000T0000Z-121212T0900Z/ /O.NEW.KAPX.GL.W.0044.121212T2100Z-121213T1600Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 405 AM EST WED DEC 12 2012 ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 AM EST THURSDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 AM EST THURSDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ345-LMZ323-121600- /O.EXP.KAPX.SC.Y.0129.000000T0000Z-121212T0900Z/ /O.NEW.KAPX.SC.Y.0130.121212T0905Z-121212T1600Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- 405 AM EST WED DEC 12 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING... ...SMALL CRAFT ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST THIS MORNING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-121015- /O.EXP.KAPX.SC.Y.0129.000000T0000Z-121212T0900Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 405 AM EST WED DEC 12 2012 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this gale watch went out at Dec 11, 4:27 PM EST, 11 minutes earlier.
Area forecast discussion, Dec 11, 4:27 PM EST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
427 PM EST TUE DEC 11 2012
.SYNOPSIS...
ISSUED AT 424 PM EST TUE DEC 11 2012
A SURFACE FEATURE NORTH OF LAKE SUPERIOR...WILL MOVE ACROSS ONTARIO
THROUGH TONIGHT...BEFORE LIFTING NORTHEAST INTO HUDSON BAY
WEDNESDAY. THIS FEATURE COMBINED WITH SOUTHWEST WINDS OVER LAKE
MICHIGAN...WILL GENERATE PERIODS OF HEAVY LAKE INDUCED SNOW...OVER
EAST UPPER AND PORTIONS OF NORTHWEST LOWER MICHIGAN THROUGH
WEDNESDAY MORNING.
&&
.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 424 PM EST TUE DEC 11 2012
ON THE LATEST SURFACE WEATHER MAP OF INTEREST...1006 MB LOW PRESSURE
WAS OVER CENTRAL ONTARIO. APX RADAR SHOWED A VERY HEALTHY LAKE
EFFECT SNOW BAND STRETCHING ACROSS NORTHERN LAKE MICHIGAN INTO
PORTIONS OF EASTERN UPPER WITH SOME LIGHT SNOW SHOWERS AND FLURRIES
ACROSS NORTHERN LOWER. THE MAIN SHORT TERM FORECAST CONCERNS
CONTINUE TO REVOLVE AROUND EVOLUTION OF LAKE EFFECT SNOW...SNOW
AMOUNTS AND HEADLINES (WHETHER TO ADD IN ANY ADDITIONAL COUNTIES).
TONIGHT...AS STATED ABOVE AN INTENSE LES BAND HAS SET UP ACROSS THE
NORTHEAST PART OF LAKE MICHIGAN. MODEL SOUNDINGS LOOK OUTSTANDING
WITH INVERSION HEIGHTS TO NEAR 10,000 FEET...DELTA TS IN THE MID TO
UPPER TEENS (GOOD) AND 850-700 MB RH NEAR 90 PERCENT THROUGH
06Z)...PLUS A LITTLE ADDED UPWARD FORCING FROM THE ALBERTA CLIPPER
MOVING BY TO THE NORTH. SO WITH THE FLOW LOCKED IN AT 220 DEGREES
FOR THE NEXT FEW HOURS WILL LIKELY SEE 1 TO PERHAPS AS MUCH AS TWO
INCHES PER HOUR SNOW TARGETING THE STRAITS REGION (CENTERED NEAR
BREVORT NORTHEAST INTO EASTERN CHIPPEWA COUNTY). SO THE LAKE EFFECT
SNOW WARNING FOR 6 INCHES OR MORE OF ACCUMULATION LOOKS GOOD. THE
SNOW WILL LIKELY SCRAP THE NORTHWESTERN THIRD OF EMMETT COUNTY AS
WELL SO HAVE HOISTED A LAKE EFFECT SNOW ADVISORY FOR A GENERAL 2 TO
5 INCHES OF SNOW (LOCALLY HIGHER AMOUNTS NEAR THE LAKESHORE). WIND
VEERING TO ABOUT 260 DEGREES LATER TONIGHT WHICH IS EXPECTED TO
SHIFT LES ACTIVITY INLAND. LOWS TONIGHT RANGING FROM THE UPPER TEENS
NORTH AND EAST TO THE MIDDLE 20S NEAR THE LAKE MICHIGAN LAKESHORES.
WEDNESDAY...THE MOMENTUM OF OVERNIGHT LES WILL LIKELY CONTINUE AT
LEAST SCATTERED SNOW SHOWERS IN THE MORNING DESPITE INCREASING
RIDGING AT THE SURFACE AND ALOFT THROUGH THE DAY AND DRY AIR
ADVECTION. WINDS WILL BACK FROM 260 DEGREES TO 220 DEGREES THROUGH
THE DAY. ACCUMULATIONS SHOULD BE LIGHT ON THE ORDER OF AN INCH OR
LESS. IT WILL BE MOSTLY CLOUDY...EXCEPT PARTLY TO MOSTLY CLOUDY
ACROSS NORTHERN CHIPPEWA COUNTY AND SOUTHEASTERN ZONES. HIGHS IN THE
LOWER TO MIDDLE 30S FOR THE MOST PART.
&&
.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 424 PM EST TUE DEC 11 2012
PACIFIC DOMINATED REGIME SET TO TAKE HOLD OF NORTHERN CONUS WEATHER
YET AGAIN THROUGH THE FORESEEABLE FUTURE AS AGGRESSIVE...EXTENDED
EAST ASIAN UPPER JET MAKES SURE ALL EXCEPTIONALLY COLD AIR REMAINS
BOTTLED UP WELL TO OUR NORTH. HOWEVER...SAME JET AND DEVELOPING
SPLIT FLOW REGIME SUPPORTS A POTENTIALLY ACTIVE PERIOD OF WEATHER
HEADING INTO THE UPCOMING WEEKEND AND INTO NEXT WEEK...WITH EVIDENCE
OF AT LEAST A COUPLE SYSTEMS IMPACTING OUR WEATHER. TO ADD TO THE
COMPLEXITY...CORE OF POSITIVE MID LEVEL HEIGHT ANOMALIES NEAR
GREENLAND (WEAKISH NEGATIVE NAO SIGNATURE) FORECAST TO STRENGTHEN
AND RETROGRADE SOUTHWEST INTO NORTHEAST CANADA OVER THE COURSE OF
THE NEXT SEVEN TO TEN DAYS...LIKELY GRADUALLY FORCING A MORE
SUPPRESSED FLOW REGIME OVER THE CONUS. INITIAL FORECAST CONCERNS
RATHER MINIMAL...CENTERING ON UPWARD TEMPERATURE TRENDS THROUGH THE
END OF THE WORK WEEK. CONCERNS (AND UNCERTAINTY) RATCHET UP
SIGNIFICANTLY HEADING INTO THE SECOND HALF OF THE PERIOD...MAINLY
FOCUSING ON IMPACTS OF LEAD SYSTEM THIS WEEKEND (PRECIP TIMING AND
TYPE).
PACIFIC MODIFIED AIR BEGINS TO ARRIVE IN EARNEST WEDNESDAY NIGHT AS
AGGRESSIVE ZONAL FLOW DEVELOPS IN THE MID LEVELS...WITH STRONG
SOUTHWEST TO SOUTH FLOW DEVELOPING DOWN LOW ON BACKSIDE OF DEPARTING
SURFACE HIGH. ACTIVE BAROCLINIC ZONE/DEVELOPING WARM FRONT SHIFTS
WELL TO OUR NORTH IN RESPONSE...SETTING UP ACROSS ONTARIO. COUPLE
THIS WITH RAPIDLY INCREASING OVER-WATER STABILITY AS H85
TEMPERATURES CLIMB TO ABOVE ZERO LEVELS BY MORNING...AND THE
INHERITED DRY FORECAST LOOKS LIKE A SAFE ONE. SAME CONDITIONS APPLY
THURSDAY INTO FRIDAY AS ZONAL MID LEVEL FLOW CONTINUES TO DOMINATE.
WEAK WAVE PASSING THROUGH THE FLOW SCRAPES BY EASTERN UPPER
THURSDAY...HELPING RAMP UP MID LEVEL MOISTURE PROFILES NORTH OF THE
BRIDGE. BEST BAROCLINICITY/LOW LEVEL MOISTURE CONVERGENCE REMAIN
FOCUSED TO THE NORTH...KEEPING CONDITIONS DRY ACROSS THE NORTH
WOODS. PASSAGE OF THIS "SYSTEM" DOES DRAG A RATHER NONDESCRIPT
FRONTAL FEATURE SOUTH INTO OUR AREA FOR FRIDAY...ALTHOUGH...ONCE
AGAIN...DEARTH OF DEEP MOISTURE AND DYNAMICS SHOULD ALLOW FOR A DRY
FRONTAL PASSAGE. NO DOUBT BIGGER STORY WILL BE TEMPERATURES...WITH
READINGS TRENDING SEVERAL DEGREES ABOVE NORMAL FOR BOTH THURSDAY AND
FRIDAY. GUIDANCE AND PATTERN RECOGNITION FULLY ON-BOARD WITH HIGHS
MAKING A RUN INTO THE LOWER 40S ACROSS MUCH OF NORTHERN LOWER
MICHIGAN ON THURSDAY...TRENDING PERHAPS A FEW DEGREES COOLER
FRIDAY...PENDING FRONTAL TIMING. WARMER WEATHER THURSDAY WILL BE
TEMPERED SOMEWHAT BY GUSTY SOUTHWEST WINDS. WHILE MIXING PROFILES
REMAIN LIMITED...LIKELY SUB H925 LEVELS AND WELL SHORT OF IMPRESSIVE
50+ KNOT H85 LOW LEVEL JET MAX...STILL NO DOUBT A RATHER WINDY
DAY...WITH WIND GUSTS EXCEEDING 20 MPH.
EARLIER MENTIONED STRONG PACIFIC JET CORE SETS THINGS IN MOTION FOR
A POTENTIALLY ACTIVE WEEKEND...AS IT DISLODGES CURRENT GULF OF
ALASKA TROUGHING...PIVOTING IT SOUTHEAST INTO THE FOUR CORNERS
REGION BY LATER FRIDAY. SUPPORT INCREASING FOR AN EJECTION OF THIS
SYSTEM NORTHEAST INTO THE GREAT LAKES AREA BY LATER SATURDAY INTO
SUNDAY...ALTHOUGH CONFIDENCE IN EXACT TRACK STILL SOMEWHAT LACKING
GIVEN MODEL INCONSISTENCIES. PATTERN DOES SUPPORT A WEAKENING OF
THIS SYSTEM AS IT APPROACHES...WITH FORCED LOSS OF
BAROCLINICITY/DYNAMICS AS IT RUNS INTO DEVELOPING NORTHEAST CANADA
RIDGING. DECENT MOISTURE SURGE WILL ACCOMPANY IT...HOWEVER...WITH
EARLY PERUSAL OF PWAT VALUES SHOWING READINGS SURGING TO AOA 0.50
INCHES ACROSS MUCH OF THE AREA...WITH EVEN HIGHER AMOUNTS JUST TO
OUR SOUTH. THERMAL STRUCTURE MUCH HARDER TO ASCERTAIN...OWING TO
TRACK UNCERTAINTIES AND SIGNIFICANTLY MODIFIED PRE-SYSTEM
ENVIRONMENT. ALTHOUGH ARCTIC AIR WILL BE LACKING...NO DOUBT NORTHERN
REACHES OF SYSTEM WILL BE COLD ENOUGH TO SUPPORT SOME WINTRY
PRECIPITATION...WITH EVEN SOME SUPPORT FOR AN ALL SNOW SCENARIO
ACROSS THE NORTH HALF OF THE AREA. POINTLESS TO SHOW THIS KIND OF
SPECIFICITY JUST YET IN THE FORECAST GIVEN VAST UNCERTAINTIES...AND
SIMPLE INHERITED RAIN/SNOW WORDING WILL SUFFICE FOR NOW. IF COLDER
PROFILES ARE REALIZED...COULD EASILY SEE AT LEAST A COUPLE INCHES OF
SNOW BY LATER SUNDAY...AS WELL AS A LIGHT WINTRY MIX THREAT. WILL
KICK AROUND THE IDEA OF INTRODUCING THIS POTENTIAL TO THE LATEST
RENDITION OF THE HAZARDOUS WEATHER OUTLOOK PER LATEST 12Z GUIDANCE
TRENDS.
FILLING SYSTEM MAY BE SLOW TO DEPART GIVEN UPSTREAM
BLOCKING...PRODUCING SOME LINGERING LIGHT SNOW SHOWERS INTO EARLY
NEXT WEEK. NEXT STRONGER SYSTEM LOOKS TO POTENTIALLY IMPACT OUR
WEATHER JUST BEYOND THIS FORECAST PERIOD...HEADING INTO THE MIDDLE
PORTIONS OF NEXT WEEK. PLENTY OF JET ENERGY AND MOISTURE WITH THIS
ONE...WITH RETROGRADING POSITIVE HEIGHT ANOMALIES OVER CANADA LIKELY
HAVING A SIGNIFICANT IMPACT ON ITS EVENTUAL TRACK. JET ENERGY WOULD
ARGUE FOR A SOMEWHAT NORTHERLY COMPONENT TO ITS PATH...WITH SAID
BLOCKING SUPPORTING A FURTHER EAST COMPONENT (SEE 00Z ECMWF/ECMWF
ENSEMBLES AND 12Z GFS FOR EXCELLENT EXAMPLES OF THE ABOVE).
TEMPERATURES TRENDING TO SOMEWHAT MORE SEASONAL LEVELS HEADING INTO
THE END OF THE WEEKEND INTO EARLY NEXT WEEK...WITH HIGHS IN THE
LOWER AND MIDDLE 30S.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1245 PM EST TUE DEC 11 2012
MAINLY LIGHT LAKE EFFECT SNOW SHOWERS WILL CONTINUE AT
MBL...HEAVIER SNOW SHOWERS WILL MOVE INTO PELLSTON...WITH FLURRIES
ELSEWHERE THROUGH EARLY WEDNESDAY. THIS ACTIVITY WILL LIKELY
BRING MVFR (IFR? PLN) CIGS/VSBYS TO ALL TAF SITES. SW-WSW WINDS
WILL BE GUSTY AT TIMES...ESPECIALLY AT MBL.
&&
.MARINE...
ISSUED AT 424 PM EST TUE DEC 11 2012
GUSTY SOUTHWEST WINDS WILL CONTINUE ON LAKE MICHIGAN AND
WHITEFISH BAY WHERE SMALL CRAFT ADVISORIES REMAIN IN EFFECT THROUGH
TONIGHT. HIGH PRESSURE WILL THEN LEAD TO DIMINISHING WINDS
WEDNESDAY. GUSTY SOUTHWEST WINDS ASSOCIATED WITH LOW LEVEL JET
MAX/TIGHTENING PRESSURE GRADIENT REGIME ON BACKSIDE OF DEPARTING
HIGH PRESSURE WILL RAPIDLY OVERSPREAD NORTHERN LAKE MICHIGAN
WEDNESDAY NIGHT INTO THURSDAY. FAVORED CONVERGENCE/FORCED CHANNELING
THROUGH THE MANITOU PASSAGE WILL LIKELY LEAD TO LOW END GALE GUSTS
UP THE NEARSHORE ZONES OF NORTHWEST LOWER MICHIGAN...EXCLUDING GRAND
TRAVERSE BAY. WILL ISSUE A GALE WATCH FOR THE 00Z-22Z THURSDAY
PERIOD FOR THESE WATERS TO ACCOUNT FOR THIS POSSIBILITY. WINDS ALSO
PICK UP ELSEWHERE...BUT SHOULD REMAIN BELOW GALE CRITERIA.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...LAKE EFFECT SNOW WARNING UNTIL 4 AM EST WEDNESDAY FOR MIZ008-015.
LAKE EFFECT SNOW ADVISORY UNTIL 4 AM EST WEDNESDAY FOR MIZ016.
LH...SMALL CRAFT ADVISORY UNTIL 4 AM EST WEDNESDAY FOR LHZ345.
LM...SMALL CRAFT ADVISORY UNTIL 4 AM EST WEDNESDAY FOR LMZ323-341-342-
344>346.
GALE WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON FOR
LMZ342-344>346.
LS...SMALL CRAFT ADVISORY UNTIL 4 AM EST WEDNESDAY FOR LSZ321.
&&
SYNOPSIS...NS
SHORT TERM...AS
LONG TERM...MB
AVIATION...AS
MARINE...AS/MBHazardous weather outlook, Dec 11, 4:38 PM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 438 PM EST TUE DEC 11 2012 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 121200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 438 PM EST TUE DEC 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT. HEAVY ACCUMULATIONS OF SNOW AND PERIODS OF BLOWING SNOW ARE EXPECTED IN PORTIONS OF EASTERN UPPER MICHIGAN AND FAR NORTHWEST LOWER MICHIGAN TONIGHT...ESPECIALLY IN THE STRAITS REGION. SEE THE ONGOING WINTER HEADLINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. GALE FORCE WINDS ARE POSSIBLE OVER MUCH OF THE NEARSHORE WATERS OF NORTHERN LAKE MICHIGAN WEDNESDAY NIGHT THROUGH THURSDAY. A STORM SYSTEM IS EXPECTED TO ORGANIZE OVER THE SOUTHERN PLAINS LATER THIS WEEK...MOVING INTO THE GREAT LAKES REGION OVER THE WEEKEND. THIS SYSTEM HAS THE POTENTIAL TO BRING A SIGNIFICANT MIX OF WINTRY PRECIPITATION TO MUCH OF NORTHERN MICHIGAN...ESPECIALLY SATURDAY AFTERNOON THROUGH SUNDAY. THE EXACT PATH AND STRENGTH OF THIS SYSTEM REMAIN UNCERTAIN...AND SIGNIFICANT ADJUSTMENTS TO THE FORECAST ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. REPORTS MAY BE MADE ONE OF TWO WAYS: BY PHONE: 1-800-647-8676 (REPORTS ONLY PLEASE...NO FORECASTS) BY FACEBOOK: FACEBOOK.COM/US.NATIONALWEATHERSERVICE.GAYLORD.GOV BY TWITTER: TWITTER.COM/NWSGAYLORD && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/APX (ALL LOWERCASE) MSB
In the hours before
Local storm report, Dec 11, 11:54 AM EST, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1154 AM EST TUE DEC 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1147 AM HEAVY SNOW GOULD CITY 46.10N 85.70W
12/11/2012 E5.0 INCH MACKINAC MI DEPT OF HIGHWAYS
6HR TOTAL THRU 1130AM. HEAVIEST SNOW FALLING WEST OF MDOT
GARAGE IN ENGADINE.
1147 AM HEAVY SNOW ENGADINE 46.12N 85.57W
12/11/2012 M2.5 INCH MACKINAC MI DEPT OF HIGHWAYS
2HR TOTAL THRU 1130AM.
1147 AM HEAVY SNOW CURTIS 46.20N 85.75W
12/11/2012 M2.0 INCH MACKINAC MI PUBLIC
2HR TOTAL THRU 1130AM. ONE INCH PER HOUR HEAVY SNOW.
&&
SWRThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 11, 4:03 AM EST | Lake Effect Snow Warning | APX | 18 hr | |
| Dec 11, 4:03 AM EST | Small Craft Advisory | APX | 24 hr | |
| Dec 11, 4:34 PM EST | Lake Effect Snow Advisory | APX | Emmet | 11 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.